Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 116, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at May 3, 2009, 1:23 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 67 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 1:23 PM CDT (18:23 UTC)
- Expired
- May 3, 2009, 2:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 43 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 1:23 PM CDT | FUNNEL CLOUD | Mccalla, AL | UNCONFIRMED TORNADO REPORTED ON EASTERN VALLEY ROAD SOUTH OF MCCALLA. NO DAMAGE HAS BEEN FOUND. |
| May 3, 1:23 PM CDT | TORNADO | Mccalla, AL | ON THE GROUND RIGHT NOW |
| May 3, 1:45 PM CDT | HAIL 1 | 2 Sw Hoover, AL | |
| May 3, 1:53 PM CDT | TORNADO 0 | 4 Ne Inverness, AL | NUMEROUS TREES WERE SNAPPED OFF. TWO BIG OAK TREES WERE UPROOTED. MANY HOMES SUFFERED SHINGLE DAMAGE. TWO HOMES HAD THE PLYWOOD ROOF EXPOSED. A FENCE WAS BLOWN DOWN AND A FEW GUTTERS WERE BLOWN AWAY. THIS ALL HAPPENED ALONG KESTEVEN ROAD, ASHINGTON LANE, ASHIN |
| May 3, 1:54 PM CDT | TORNADO 0 | 4 Ne Inverness, AL | NUMEROUS TREES WERE UPROOTED ALONG THE PATH. AT LEAST 20 HOMES SUFFERED MINOR ROOF DAMAGE MAINLY LOSS OF SHINGLES. DAMAGE WAS REPORTED IN THE BROOK HIGHLAND AREA. THE TORNADO CROSSED HIGHWAY 119 AND ENTERED INTO THE GREYSTONE LEGACY COMMUNITY. DAMAGE WAS LIMIT |
| May 3, 1:55 PM CDT | TORNADO 0 | 4 Ne Inverness, AL | NUMEROUS TREES WERE SNAPPED OFF. TWO BIG OAK TREES WERE UPROOTED. MANY HOMES SUFFERED SHINGLE DAMAGE. TWO HOMES HAD THE PLYWOOD ROOF EXPOSED. A FENCE WAS BLOWN DOWN AND A FEW GUTTERS WERE BLOWN AWAY. THIS ALL HAPPENED ALONG KESTEVEN ROAD, ASHINGTON LANE, ASHIN |
| May 3, 1:56 PM CDT | TSTM WND DMG | 3 E Hoover, AL | A FEW TREES WERE BLOWN DOWN ON STEVENS HILL CIRCLE, RIVERCHASE TRACE AT RIVERCHASE PARKWAY, AND OLD ROCKY RIDGE ROAD AT LORNA ROAD. LARGE TENTS AND PORTABLE RESTROOMS WERE BLOWN DOWN IN SPAIN PARK. |
| May 3, 2:00 PM CDT | TSTM WND DMG | 2 E Inverness, AL | NUMEROUS TREES SNAPPED...TWO BIG OAK TREES UPROOTED. MANY HOMES WITH SHINGLES BLOWN AWAY...WITH TWO HOMES THE ROOF BEING EXPOSED TO THE PLYWOOD. A FENCE WAS BLOWN DOWN AND A FEW GUTTERS WERE BLOWN AWAY. THIS ALL HAPPENED ALONG KESTEVEN ROAD...ASHINGTON LANE-DR |
| May 3, 2:01 PM CDT | HAIL 0.75 | Chelsea, AL | DOUBLE OAK MOUNTAIN |
| May 3, 2:02 PM CDT | HAIL 0.25 | 3 Se Vestavia Hills, AL | DIME SIZE HAIL NEAR ACTON AT CAHABA RIVER ROAD AND ACTON ROAD. |
| May 3, 2:03 PM CDT | TORNADO 1 | 4 Ssw Leeds, AL | A TORNADO TOUCHED DOWN ALONG CR 470 AND TRACKED NORTHEASTWARD. THE TORNADO LIFTED BEFORE IT CROSSED STATE HWY 25 JUST NORTH OF DUNAVANT. DOZENS OF TREES WERE SNAPPED OFF OR UPROOTED ALONG THE PATH. THE DAMAGE PATH WAS 1.64 MILES LONG AND WAS 300 YARDS WIDE AT |
| May 3, 2:05 PM CDT | HAIL 0.88 | Greystone, AL | NICKEL SIZE HAIL FELL AT THE GREYSTONE LEGACY GOLF COURSE. THE HAIL COVERED THE GROUND. |
| May 3, 2:19 PM CDT | HAIL 1 | Vandiver, AL | QUARTER SIZE HAIL FELL IN VANDIVER. THE HAIL COVERED THE GROUND. |
| May 3, 2:23 PM CDT | HAIL 0.88 | Sterrett, AL | NICKEL SIZED HAIL COVERED THE GROUND NEAR COUNTY ROAD 43 AND COUNTY ROAD 55. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 7:44 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 031823
TORBMX
ALC073-117-031930-
/O.NEW.KBMX.TO.W.0116.090503T1823Z-090503T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
123 PM CDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...VESTAVIA HILLS...TRUSSVILLE...
MOUNTAIN BROOK...LEEDS...IRONDALE...HOOVER...HOMEWOOD...
BIRMINGHAM...BESSEMER...
NORTHERN SHELBY COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...PELHAM...HELENA...CHELSEA...
* UNTIL 230 PM CDT
* AT 122 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR
RAIMUND...OR NEAR BESSEMER...MOVING NORTHEAST AT 35 MPH. TAKE COVER
NOW
* THE TORNADO WILL BE NEAR...
REGIONS PARK OR HOOVER MET...HELENA AND LIPSCOMB BY 130 PM CDT...
HOOVER...ROSS BRIDGE...BLUFF PARK AND RIVERCHASE BY 135 PM CDT...
RIVERCHASE GALLERIA AND INDIAN SPRINGS VILLAGE BY 140 PM CDT...
VESTAVIA HILLS BY 145 PM CDT...
THIS INCLUDES
AND INTERSTATE 20 EXIT NUMBERS 188 THROUGH 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED...IT MEANS THAT STRONG ROTATION HAS
BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR SOUTHEASTERN
ALABAMA.
&&
LAT...LON 3366 8653 3362 8655 3356 8655 3356 8652
3355 8652 3355 8649 3351 8649 3351 8641
3334 8640 3326 8696 3338 8705 3372 8653
TIME...MOT...LOC 1823Z 235DEG 29KT 3333 8694
$$
17/KLAWS2 follow-up statements
000
WWUS54 KBMX 031834
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CDT SUN MAY 3 2009
ALC073-117-031930-
/O.CON.KBMX.TO.W.0116.000000T0000Z-090503T1930Z/
SHELBY AL-JEFFERSON AL-
134 PM CDT SUN MAY 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
SOUTHEASTERN JEFFERSON AND NORTHERN SHELBY COUNTIES...
AT 132 PM CDT...THE NATIONAL WEATHER SERVICE AND STORM SPOTTERS WERE
TRACKING AN EXTREMELY DANGEROUS TORNADO. THIS TORNADO WAS LOCATED
NEAR REGIONS PARK OR HOOVER MET...OR NEAR HOOVER...MOVING NORTHEAST
AT 30 MPH.
THE TORNADO WILL BE NEAR...
RIVERCHASE GALLERIA AND INDIAN SPRINGS VILLAGE BY 140 PM CDT...
VESTAVIA HILLS...SAMFORD UNIVERSITY...HOMEWOOD AND OAK MOUNTAIN
STATE PARK BY 145 PM CDT...
MEADOWBROOK BY 150 PM CDT...
CAHABA HEIGHTS...LAKE PURDY AND MOUNTAIN BROOK BY 155 PM CDT...
THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 199 THROUGH 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.
&&
LAT...LON 3369 8653 3363 8655 3356 8655 3355 8649
3351 8649 3351 8641 3334 8640 3328 8684
3342 8699 3372 8654
TIME...MOT...LOC 1834Z 234DEG 26KT 3337 8685
$$
17/KLAWS000
WWUS54 KBMX 031843
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 PM CDT SUN MAY 3 2009
ALC073-117-031930-
/O.CON.KBMX.TO.W.0116.000000T0000Z-090503T1930Z/
SHELBY AL-JEFFERSON AL-
143 PM CDT SUN MAY 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR EAST
CENTRAL JEFFERSON AND NORTHERN SHELBY COUNTIES...
AT 143 PM CDT...THE NATIONAL WEATHER SERVICE AND STORM SPOTTERS WERE
TRACKING AN EXTREMELY DANGEROUS TORNADO. THIS TORNADO WAS LOCATED
NEAR VESTAVIA HILLS...MOVING NORTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
CAHABA HEIGHTS AND MEADOWBROOK BY 150 PM CDT...
LAKE PURDY...MOUNTAIN BROOK...FOWLER LAKE AND MOUNT LAUREL BY 155
PM CDT...
GOAT ISLAND AT LAKE PURDY...GREYSTONE AND IRONDALE BY 200 PM CDT...
BARBER MOTORSPORTS PARK BY 210 PM CDT...
THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 205 THROUGH 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.
&&
LAT...LON 3372 8654 3369 8653 3363 8655 3356 8655
3355 8649 3351 8649 3350 8641 3334 8640
3332 8650 3331 8683 3348 8690
TIME...MOT...LOC 1843Z 236DEG 23KT 3342 8678
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at May 3, 1:23 PM CDT, 0 minutes earlier.
Area forecast discussion, May 3, 1:23 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 123 PM CDT SUN MAY 3 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... ONGOING CONVECTION ACROSS THE SOUTHWEST AND CENTRAL SECTIONS OF THE AREA. MAIN CONCERN WILL BE IF THE MAIN BOWING SEGMENT ACROSS THE SOUTHWEST WILL TRACK EAST NORTHEAST OR MOVE MORE NORTHEASTWARD OVER THE NEXT FEW HOURS. THIS DERECHO WILL BE MOVING INTO A MORE FAVORABLE CONDITIONS AND WILL NEED TO BE WATCHED EXCLUSIVELY. && .AVIATION...18Z TAF DISCUSSION. TWO LINES OF SHOWERS AND THUNDERSTORMS OUT THERE THIS AFTERNOON. ONE IMPACTING TCL AND WILL MOVE INTO BHM AND EET WITHIN THE NEXT HOUR. THE SECOND LINE IS MOVING INTO SOUTHWESTERN ALABAMA IN THE FORM OF A DERECHO. MAIN CONCERN FOR TAFS WILL BE THE ONGOING POSSIBILITY FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. GUSTY WINDS WILL BE POSSIBLE...WITH MVFR CONDITIONS DURING STRONGER STORMS...AND BRIEF PERIODS OF IFR VIS POSSIBLE. AFTER 3 TO 4Z MVFR CIGS ACROSS ALL AREAS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY MOVE AFTER 9Z TOMORROW. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH WEST COUNTIES THIS AFTERNOON AND TONIGHT. &&
Hazardous weather outlook, May 3, 11:45 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 AM CDT SUN MAY 3 2009 ALZ011>015-017>050-041645- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1145 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE LIKELY ACROSS AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM VERNON TO HEFLIN. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. THE FIRST AND PRIMARY THREAT WILL BE FROM 1 PM UNTIL 5 PM. HOWEVER...A SECONDARY LINE OF SEVERE THUNDERSTORMS IS ALSO POSSIBLE LATER THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THERE IS ALSO THE THREAT OF FLASH FLOODING ACROSS NORTH CENTRAL ALABAMA. DUE RECENT HEAVY RAINFALL ACROSS NORTHWEST ALABAMA...THIS AREA HAS BETTER CHANCES FOR FLASH FLOODING THIS AFTERNOON AND TONIGHT...BUT AREAS OUTSIDE THE FLASH FLOOD WATCH COULD EXPERIENCE FLOODING IF STORMS TRAIN OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL ALABAMA MONDAY AFTERNOON. THE MAIN THREAT IS WIND GUSTS OF 35 TO 45 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NECESSARY TODAY.
In the hours before
Special weather statement, May 3, 9:30 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 930 AM CDT SUN MAY 3 2009 ALZ022-030-031-031530- GREENE-PICKENS-SUMTER- 930 AM CDT SUN MAY 3 2009 ...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND SUMTER COUNTIES UNTIL 1030 AM CDT... AT 930 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PANOLA TO 18 MILES WEST OF CUBA...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF ALICEVILLE TO 18 MILES WEST OF CUBA...MOVING EAST AT 25 MPH. WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MEMPHIS. PANOLA. GEORGE DOWNER AIRPORT. ALICEVILLE. EMELLE. PLEASANT RIDGE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA.
Special weather statement, May 3, 10:55 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1055 AM CDT SUN MAY 3 2009 ALZ030>032-031645- GREENE-HALE-SUMTER- 1055 AM CDT SUN MAY 3 2009 ...SIGNIFICANT WEATHER ALERT FOR GREENE...HALE AND SUMTER COUNTIES UNTIL 1145 AM CDT... AT 1052 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR BLUFFPORT...OR 6 MILES EAST OF LIVINGSTON...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BLUFFPORT. TISHABEE. BOLIGEE. THORNHILL. FORKLAND. WALDEN QUARTERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 3, 12:46 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1246 PM CDT SUN MAY 3 2009 ALZ023>025-034-031830- BIBB-JEFFERSON-SHELBY-TUSCALOOSA- 1246 PM CDT SUN MAY 3 2009 ...SIGNIFICANT WEATHER ALERT FOR BIBB...JEFFERSON...SHELBY AND TUSCALOOSA COUNTIES UNTIL 130 PM CDT... AT 1245 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODSTOCK JUNCTION TO LOW GAP...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF CENTREVILLE TO 15 MILES WEST OF BRENT...MOVING NORTHEAST AT 40 MPH. MARBLE SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LOW GAP. ABERNANT. CAFFEE JUNCTION. TANNEHILL IRONWORKS STATE PARK. MCCALLA. RAIMUND. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR SOUTHEASTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:02 PM CDT | Tornado Warning | BMX | Walker | 43 min |
| May 2, 7:21 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 24 min |
| May 2, 7:34 PM CDT | Tornado Warning | BMX | Blount, Jefferson, Walker | 56 min |
| May 2, 7:56 PM CDT | Areal Flood Advisory | BMX | Lamar, Marion | 4 hr |
| May 2, 7:56 PM CDT | Flash Flood Watch | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more | 9 hr |
| May 2, 8:19 PM CDT | Tornado Warning | BMX | Blount, Jefferson, St. Clair, Walker | 41 min |
| May 3, 5:08 AM CDT | Flash Flood Watch | BMX | Bibb, Fayette, Greene, Hale, Lamar, Marion and 6 more | 16 hr |
| May 3, 8:37 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 53 min |
| May 3, 11:28 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Tuscaloosa | 15 min |
| May 3, 12:29 PM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 61 min |
| May 3, 12:50 PM CDT | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 55 min |
| May 3, 12:54 PM CDT | Tornado Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 51 min |
| May 3, 12:58 PM CDT | Tornado Warning | BMX | Greene, Hale, Sumter | 62 min |
| May 3, 1:18 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Dallas, Greene, Hale, Marengo, Perry and 2 more | 57 min |
| May 3, 1:33 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Dallas, Hale, Perry | 42 min |
| May 3, 1:40 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 50 min |
| May 3, 1:40 PM CDT | Tornado Warning | BMX | Bibb, Greene, Hale, Perry, Tuscaloosa | 50 min |
| May 3, 1:42 PM CDT | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 2 hr |
| May 3, 1:46 PM CDT | Tornado Warning | BMX | Jefferson, Shelby | 44 min |
| May 3, 1:55 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Coosa, Dallas, Elmore and 6 more | 65 min |
| May 3, 2:02 PM CDT | Tornado Warning | BMX | Jefferson, St. Clair, Shelby, Talladega | 58 min |
| May 3, 2:32 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Bullock, Chilton, Clay, Coosa and 7 more | 58 min |
| May 3, 2:48 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne, St. Clair, Talladega | 57 min |
| May 3, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Chambers, Coosa, Elmore, Lee and 5 more | 73 min |
| May 3, 3:20 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Chambers, Clay, Cleburne, Coosa, Randolph and 3 more | 55 min |
| May 3, 3:21 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne | 54 min |
| May 3, 3:25 PM CDT | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 18 min |
| May 3, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Cleburne, Randolph | 34 min |
| May 3, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Russell | 34 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.